No nausea after first chemo?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from sarahG: Does the absence of nausea and vomiting after chemo session #1 (TAC) mean that subsequent chemo sessions will have the same probability of limited nausea side effects?
Answers - Jennifer Griggs, M.D., M.P.H. I'm pleased to hear what sounds like a fairly reasonable level of side effects with your first treatment. In general, nausea is worst with the first cycle of chemotherapy. So if you did well with cycle #1, you can probably expect to feel the same good control/ prevention of nausea with your next cycle.
Marisa Weiss, M.D. Dr. Griggs, do you ever find that patients get worried if they experience few or no side effects because they are concerned that the treatment might not be working? Many people believe that chemotherapy has to be painful and punishing in order for it to be effective.
Jennifer Griggs, M.D., M.P.H. I see that all the time. People want to know that the treatment they're getting is effective. I'm happy to say, quite confidently, that the absence of side effects does not indicate the absence of benefit.

The Ask-the-Expert Online Conference called Chemotherapy Updates featured Jennifer Griggs, M.D., M.P.H. and Marisa Weiss, M.D. answering your questions about advances in chemotherapy treatment: different types of drugs and regimens, how to reduce or eliminate unpleasant side effects, and more.

Editor's Note: This conference took place in February 2002.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.


Leer esta página en español


Eventtoolkit banner 300x125
Back to Top